question-icon

Good evening. I will try to explain my symptoms as

default
Posted on Tue, 12 Mar 2019
Question: Good evening. I will try to explain my symptoms as much as possible.

i am male, 36 yrs of age. fairly active in sport, bp is usually 120/80, resting pulse is 54 bpm.

the problem i have is as follows.

I feel an almost uncertain amount of trembling and general feeling of being unwell, not really knowing whats wrong with me. my body feels like it has a buzzing feeling inside with my hands constantly having an uneasy tremour or shakyness.

i was a fairly active person, going to the gym 3 to 4 times a week and i usually used to take body building supplements like, wellness men supplements with tribulus and zinc as well as GH supplemment to sleep well, before gym BCAA%E2%80%99s and pre workouts which did have caffeine, i was an avid coffee drinker with no problems with drinking more than 2 cups of coffee a day including an espresso.

however a 3 weeks ago i mixed a new supplement with a pre workout and went to the gym, it did give me a lot of energy that day but it changed me ever since.

i went to sleep at 11pm on that day, waking up at 2 am without the ability to sleep. rapid heart rate and sweating followed, even nausea and after several hours i finally managed to sleep. but the next day i had the shaky feeling inside me.

i immediately stopped all supplements. but the shakyness did not stop. i have been to see doctors and have had blood tests which i have attached.

they all say the feeling of anxiety or shakyness will pass but it has been 3 weeks now and nothing. i am finding it hard to carry on being normal like this. if i drink any coffee it makes me shake even worse and agitates me.

i do not have any fever or temperature.

a fee days ago i decided to take a herbal cleansing detox treatment for a day which included a powder to make a mixture of juice as well as some capsules, i have attached the indicating paper. this was also a parasite eliminator which i took over the weekend. it did cause me to have a loose stool for an entire day. i took oral rehyrdation salts today to make up tor the loss in fluid but i still feel weak and low. the paper did say i would feel ill for a day or so after but i am still shaky.

the ineasy feeling of jitters is what i cant manage to get over. i do not know what is causing it but i do know if ibtake anythibk with caffeine or stimulants it makes me feel more sick and my hands shake more.

but this all happened overnight. i have had my thyroid tested but do not have the results back yet.

please asvise what you thibk could be wrong, i dont know what to do and most doctors here where i live also cant understand it.

i do feel a little better when i take calming tablets ( rescue tablets for stress )but that is not the sollution. i often wonder if i am having withdrawal symptoms from stopping supplements, vitamins or caffeine, but never did i think it could last this long.

it is a terrible feeling of uneasyness from within, i cannot sleep well so i am often tired the next day. i feel low and tired, like always low energy, without coffee it is hard to function, i have even tried a massage therapy to drain my lymphatic system but to no avail.

i hope you can help me find a lasting sollution. i just feel drained and do not know what to do.

right now it is 1am. i could not sleep, i woke up and decided to seek advice.

i would very much appreciate your soonest response.

thank you in advance.

Sincerely.

L.R.

doctor
Answered by Dr. Noble Zachariah (5 hours later)
Brief Answer:
Seems sympathetic overactivity

Detailed Answer:
Hello,
Welcome and thanks for your query.
I understand your concern.

Your symptoms are due to over activity of your sympathetic nervous system. This can occur with increased thyroid hormones. However it is less likely in you and we will wait for your Thyroid function result.

Certain supplements increase your sympathetic nervous system activity. Caffeine in any form also does the same. Anxiolytics like Benzodiazepines give temporary relief but are not recommended as they can be habit forming or create drug dependence. Drink lots of clean water to flush them out.

If you are not having asthma or diabetes, try taking Propranolol (Inderal) 10 mg three times a day.

Do get back to me with your input and if you have further questions.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Noble Zachariah (2 hours later)
Hello Dr. Zacharaia,

Thank you for your response, I am an asthmatic but only mildly, however, I do feel like these days I am short of breath. I do drink lots of water daily.

My hands still shake when I hold them up, it is an uneasy feeling and I am taking some tablets called Relicalm which is L-theanine 150mg.

If my thyroid result is normal, what can I do, I am lost and all blood tests are showing I am ok, well at least that is what I am being told, as per my results.

I do not sleep well at all, I wake up several times at night, I feel like something is in my body and I cannot calm myself down. I also feel like I cannot breath a full breath of air, I just want to return to normal.

But I do not know what to do. I have done stress ECG and heart function is good, I have done lung function and lungs are good.

I can't work, I can't live a normal life, I cannot go to exercise, my energy is low, I have a general feeling of fatigue.

Please advise what can you recommend?

Many thanks.

L.R.

doctor
Answered by Dr. Noble Zachariah (19 hours later)
Brief Answer:
Discussion continued.

Detailed Answer:
Welcome back. Thanks for your input.
As I had explained earlier, you have an overactive sympathetic nervous system. Were you diagnosed to have asthma after spirometry ( lung function test ) ? If not it may be just air hunger which can occur in people with sympathetic overactivity or anxiety.
You could take a test dose of Inderal if it the latter. If it agrees with you go , take it 3 times a day. It is a very cheap medicine which has stood the test of time and has many of my patients with symptoms like yours.
If you have asthma diagnosed by spirometry or if you had wheezing, do not take Inderal. Try taking 1.25 mg of Nebivolol ( quarter of a 5 mg tablet ) and let me know the response. You may require additional medicines but let me see how you respond to the above.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on
Good evening. I will try to explain my symptoms as

Brief Answer: Seems sympathetic overactivity Detailed Answer: Hello, Welcome and thanks for your query. I understand your concern. Your symptoms are due to over activity of your sympathetic nervous system. This can occur with increased thyroid hormones. However it is less likely in you and we will wait for your Thyroid function result. Certain supplements increase your sympathetic nervous system activity. Caffeine in any form also does the same. Anxiolytics like Benzodiazepines give temporary relief but are not recommended as they can be habit forming or create drug dependence. Drink lots of clean water to flush them out. If you are not having asthma or diabetes, try taking Propranolol (Inderal) 10 mg three times a day. Do get back to me with your input and if you have further questions.